Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 50, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2019, 4:58 PM CDT for Clark County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 4:58 PM CDT (21:58 UTC)
- Expired
- May 27, 2019, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 116 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:05 PM CDT | HAIL 1.75 | 4 S Marshall, IL | REPORTED NEAR LINCOLN TRAIL STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WUUS53 KILX 272158
SVRILX
ILC023-272230-
/O.NEW.KILX.SV.W.0050.190527T2158Z-190527T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
458 PM CDT Mon May 27 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Clark County in east central Illinois...
* Until 530 PM CDT.
* At 458 PM CDT, a severe thunderstorm was located near West Union,
or 7 miles south of Marshall, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marshall, West Union, Darwin and Lincoln Trail State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3934 8756 3934 8758 3931 8760 3931 8762
3930 8760 3928 8761 3925 8759 3925 8757
3922 8757 3919 8759 3919 8780 3936 8784
3943 8753 3936 8753
TIME...MOT...LOC 2158Z 261DEG 29KT 3929 8773
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
949
WWUS53 KILX 272211
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
511 PM CDT Mon May 27 2019
ILC023-272230-
/O.CON.KILX.SV.W.0050.000000T0000Z-190527T2230Z/
Clark-
511 PM CDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CLARK COUNTY...
At 510 PM CDT, a severe thunderstorm was located 7 miles northeast of
West Union, or near Darwin, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Union and Darwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3934 8756 3934 8758 3931 8760 3931 8762
3930 8760 3928 8761 3925 8759 3925 8757
3922 8757 3919 8759 3921 8767 3936 8771
3943 8753 3936 8753
TIME...MOT...LOC 2210Z 261DEG 29KT 3931 8760
HAIL...1.25IN
WIND...60MPH
$$
37699
WWUS53 KILX 272222
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
522 PM CDT Mon May 27 2019
ILC023-272232-
/O.EXP.KILX.SV.W.0050.000000T0000Z-190527T2230Z/
Clark-
522 PM CDT Mon May 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY WILL
EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3934 8756 3934 8758 3931 8760 3931 8762
3930 8760 3928 8761 3925 8759 3925 8757
3922 8757 3919 8759 3921 8767 3936 8771
3943 8753 3936 8753
TIME...MOT...LOC 2222Z 261DEG 29KT 3933 8748
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:57 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 27, 3:57 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 357 PM CDT Mon May 27 2019 .SHORT TERM...(This evening through Tuesday) ISSUED AT 345 PM CDT Mon May 27 2019 Mid afternoon surface analysis shows 1001 mb low pressure along the eastern MN/IA border. Its warm front extended thru northeast parts of IL/IN, ne of Peru, Kankakee and Indy line. Moderate to highly unstable airmass over central and southeast IL this afternoon with MLCAPES of 1500-2500 j/kg while SBCAPES ranged from 2000-3500 j/kg. 0-6 km bulk shear values were 40-55 kts north of I-72 with highest values north of Peoria where a few tornado warnings have recently been issued over parts of north central IL. A short wave trof was over the upper MS river valley and extending near the IA/IL border and helping to support these strong to severe storms over northern third of IL at mid afternoon. A tornado watch remains in effect from Lincoln north through 9 pm. Moist dewpoints in the 65-70F range over CWA while temps ranged from lower 80s northern CWA (except rain cooled 66F at Galesburg) to upper 80s in southeast IL south of I-70. Precipitable water values of 1.4-1.5 inches across central and northern IL supports locally heavy rains with stronger storms this afternoon. Surface low pressure to track eastward to southern Lake MI by midnight and pass just east of lower MI by 12Z/7 am Tue. Meanwhile short wave trof to pass east of northern IL early this evening. Scattered strong to severe storms (large hail, damaging winds, possible tornadoes and locally heavy rains over 1 inch) to continue into early evening north of I-70 with convection diminishing by mid to late evening. Isolated shower or thunderstorm possible late evening and overnight over northern CWA while most areas should be dry. Lows tonight of 65-70F, mildest in eastern/se IL. Isolated convection over northern CWA Tue morning to increase chances during late to mid Tue afternoon over northern half of CWA. This due to 556 dm 500 mb cutoff low near the AZ and UT border that moves into ne CO Tue afternoon and 993-997 mb surface low emerges into western KS. A frontal boundary extends eastward through central IL/IN on Tue and increasing lift along and north of this front to increase chances of convection. Highs Tue range from upper 70s to around 80F nw of IL river, to the upper 80s in southeast IL. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 345 PM CDT Mon May 27 2019 Chances of showers and thunderstorms continue to increase over CWA Tue night as low pressure moves into se Nebraska by dawn Wed and lifting warm front north of I-74. SPC day2 outlook continues slight risk of severe storms over central and western CWA, mainly west of I-57 for Tue night, while enhanced risk of severe storms is over nw MO, sw IA and into east KS closer to low pressure system. The front to start pushing back se into central IL during Wed and continues good chance of showers and thunderstorms especially over southeast half of CWA and diminishing chances north of I-70 during Wed afternoon. But another disturbance ejecting ne from the southern plains during Wed night ramps up chances of convection again especially after midnight Wed night. SPC has marginal risk of severe storms over CWA late Wed afternoon into Wed night. Highs Wed in the low to mid 80s, warmest in southeast IL. A short wave trof approaching IL on Thu to keep chances of showers and thunderstorms around while most areas should be dry after sunset Thu. Turning cooler Thu with highs in the mid to upper 70s with Lawrenceville near 80F. Isolated showers and possible thunderstorms in southeast IL Fri and afternoon, otherwise a welcome return of dry weather to area Thu night thru Saturday along with cooler and less humid conditions. Highs Fri in the mid to upper 70s and upper 70s to near 80F on Saturday. Next best chance of showers and thunderstorms appears to be on Sunday into next Monday though extended models differ with timing and placement of next disturbance moving into the midwest early next week. Highs in the upper 70s to near 80 Sun/Monday, so pretty close to normal for early June. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1259 PM CDT Mon May 27 2019 The warm front had lifted ne of central IL at midday with breezy south winds 10-17 kts and gusts of 18-25 kts. Low pressure over nw IA will track eastward over southern WI this evening and pull a cold front se into nw IL this evening. Air mass becomes very unstable over central IL this afternoon helping thunderstorms to spread and develop eastward into central IL especially north of I-72 by mid afternoon and continue into early evening. IFR to MVFR conditions expected and strong gusty sw to westerly winds to mainly impact PIA and BMI with strong to potentially severe storms. Isolated convection expected during early and mid evening then dry conditions expected from late evening on with VFR conditions expected. Winds veer SSW to SW and remain gusting at 18-25 kts during this afternoon and early evening, then diminish after sunset. SW winds to gust again near 20 kts after 14-15Z Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, May 27, 3:55 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 355 PM CDT Mon May 27 2019 ILZ027>031-036>038-041>043-281100- De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria-Stark- Tazewell-Woodford- 355 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk of severe thunderstorms this afternoon and early evening. Damaging winds, hail, and tornadoes are all possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There is a slight risk of severe thunderstorms Tuesday night. Damaging winds are the primary concern. While additional thunderstorms are possible Wednesday into Thursday, and again during the weekend, the severe weather potential is lower. Moderate flooding will continue along the Illinois River through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. The most likely time frame is 1 pm to 7 pm. ILZ040-047>053-281100- Cass-Christian-Macon-Menard-Morgan-Sangamon-Schuyler-Scott- 355 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible this afternoon into this evening. A few storms will be strong to severe, though the greater risk of severe storms will be further north. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There is a slight risk of severe thunderstorms Tuesday night. Damaging winds are the primary concern. While additional thunderstorms are possible Wednesday into Thursday, the severe weather potential is lower. Major flooding will continue along much of the Illinois River through the end of the month. Moderate flooding will occur along the La Moine River into late week. Minor flooding will impact the Spoon River through about Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today, mainly this afternoon. ILZ044>046-281100- Champaign-Piatt-Vermilion- 355 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk of severe thunderstorms this afternoon and early evening. Damaging winds, hail, and tornadoes are all possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms are possible again Tuesday night. While some may be strong, the chances of severe weather will be better further west. While additional thunderstorms are possible Wednesday into Thursday, the severe weather potential is lower. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. The most likely time frame is 4 pm to 8 pm. ILZ054>057-061>063-281100- Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby- 355 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible this afternoon. A few storms will be strong to severe, though the greater risk of severe storms will be further north. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms are possible again Tuesday night. While some may be strong, the chances of severe weather will be better further west. While additional thunderstorms are possible Wednesday into Thursday, the severe weather potential is lower. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon. ILZ066>068-071>073-281100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 355 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms will increase late Tuesday night, continuing into early Thursday. While a few strong thunderstorms are possible, widespread severe weather is not anticipated. Minor flooding will continue along the Wabash River much of the week, but should subside on the Little Wabash River Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
In the hours before
Local storm report, May 27, 3:27 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 1 S DAHINDA 40.94N 90.10W
05/27/2019 KNOX IL TRAINED SPOTTER
TRAINED SPOTTER SAW A BRIEF TORNADO TOUCHDOWN 1 MILE
SOUTH OF DAHINDA.
&&
EJLLocal storm report, May 27, 4:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FUNNEL CLOUD 1 E MINONK 40.90N 89.02W
05/27/2019 WOODFORD IL TRAINED SPOTTER
FUNNEL CLOUD WAS HALF WAY TO THE GROUND.
&&
07Local storm report, May 27, 4:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
437 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 1 N METAMORA 40.81N 89.36W
05/27/2019 WOODFORD IL TRAINED SPOTTER
FUNNEL CLOUD REPORTED JUST NORTH OF METAMORA AT 420 PM.
RELAYED BY WMBD-TV MEDIA.
&&
SHIMONLocal storm report, May 27, 4:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FUNNEL CLOUD 2 N GERMANTOWN HILLS 40.80N 89.47W
05/27/2019 WOODFORD IL TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TRAINED SPOTTER NEAR THE WORTH
TOWNSHIP
0417 PM FUNNEL CLOUD 4 N GERMANTOWN HILLS 40.83N 89.47W
05/27/2019 WOODFORD IL TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD 4 MILES NORTH OF
1400 N AND 400 E.
&&
EJLLocal storm report, May 27, 4:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO 3 NW BENSON 40.88N 89.16W
05/27/2019 WOODFORD IL TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN REPORTED. NO DAMAGE.
&&
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:21 PM CDT | Tornado Warning | ILX | Knox, Marshall, Peoria, Stark | 39 min |
| May 27, 3:35 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Stark, Woodford | 55 min |
| May 27, 4:27 PM CDT | Tornado Warning | ILX | Marshall, Woodford | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.